Alert archive / Florida / Flash Flood Warnings in 2025
Flash Flood Warning 15, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at May 9, 2025, 6:13 PM CDT for Okaloosa County, Florida. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2025, 6:13 PM CDT (23:13 UTC)
- Expired
- May 9, 2025, 8:58 PM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 6:20 PM CDT | FLASH FLOOD | 2 E Ocean City, FL | Multiple roads reported flooded with a few road closures. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.2 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
200
WGUS54 KMOB 092313
FFWMOB
FLC091-100215-
/O.NEW.KMOB.FF.W.0015.250509T2313Z-250510T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
613 PM CDT Fri May 9 2025
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
South Central Okaloosa County in northwestern Florida...
* Until 915 PM CDT.
* At 613 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Wright, Fort Walton Beach, Eglin AFB, Mary Esther, Ocean City,
Lake Lorraine, Shalimar, Cinco Bayou, Longwood and Eglin Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3046 8665 3051 8655 3050 8650 3048 8648
3045 8652 3042 8657 3039 8661 3039 8667
3039 8670
FLASH FLOOD...RADAR INDICATED
$$
Black1 follow-up statement
517
WGUS74 KMOB 100158
FFSMOB
Flash Flood Statement
National Weather Service Mobile AL
858 PM CDT Fri May 9 2025
FLC091-100208-
/O.CAN.KMOB.FF.W.0015.000000T0000Z-250510T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okaloosa FL-
858 PM CDT Fri May 9 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL OKALOOSA
COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3046 8665 3051 8655 3050 8650 3048 8648
3045 8652 3042 8657 3039 8661 3039 8667
3039 8670
$$
BlackWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at May 9, 2:59 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 9, 2:59 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
259 PM CDT Fri May 9 2025
...New Discussion, Marine...
.DISCUSSION...
Issued at 109 PM CDT Fri May 9 2025
A complex forecast evolves over the next 24 hours as a surface low
pressure system develops somewhere over our western marine waters
tonight before lifting onshore into the day Saturday. Widespread
showers and thunderstorms will continue to overspread the region
this evening into the overnight hours, with heavy rainfall possible
in any storms. General expectation is for coastal counties to see
the greatest rainfall totals in the 1 to 3 inch range. However, some
of the latest forecast guidance indicates locally higher amounts of
3 to 5 inches can't be ruled out in areas that see training and/or
transient supercells. The confidence in the higher totals remains
low at this time and precludes any issuance of a flood watch,
however trends will have to be monitored as we continue through the
day into this evening.
For the most part instability is modest west of the I-65 corridor
this afternoon. Better instability remains over the Florida
panhandle through this evening. Widespread showers and thunderstorms
should help to wipe out most of the instability in place through
this evening. Relatively moderate deep layer shear values in the 25
to 35 knot range should mean storm mode will be multicell clusters
with perhaps a transient supercell structure or two with the most
robust updrafts. Gusty winds and/or a brief tornado can't be ruled
out with any of the storms that can attain supercellular
characteristics, particularly near and south of the I-10 corridor
tonight if we recover any surface based instability back onshore in
the wake of evening convection.
As we head into the day Saturday, surface frontogenesis will
continue with the surface cold front progressing eastward into the
forecast area as the surface low moves inland into central parts
of the area. Along and east of this cold front, isolated to
scattered showers and storms can be expected to continue/redevelop
into the afternoon hours. A low end threat for severe weather may
also be present Saturday with deep layer shear still around 30
knots or so and decent moisture return on the surging warm front
northward in tandem with the aforementioned surface low. Given
relatively weak SRI around 20 to 25 knots would anticipate the
potential for mini spinny's over portions of the area, perhaps
with a better focus along and east of the I-65 corridor across
south-central Alabama into the Florida Panhandle. Gusty winds and
a brief tornado can't be ruled out with any storms in addition to
moderate to locally heavy rainfall. A Moderate risk of rip
currents tonight becomes a high risk of rip currents Saturday.
MM/25
Saturday night through Monday night...
Well defined southern stream upper low over LA Saturday night
looks to remain fixed in place through Sunday night before it
starts to open up and lift northeast on Monday. Surface features
look to be more complex with an initial wave of frontal low
pressure over the MS sound Saturday night slipping southeast over
the northern Gulf late in the weekend. A secondary low forms over
the lower MS River Valley Sunday night into Monday in response to
height falls aloft. A look at the 09.12Z physical solutions of
placement of weather features and where deepest moisture is
aligned results in a challenging forecast with regard to rain
chances as we move into the latter half of the weekend and
opening up the new week. Right now, the higher rain chances are
placed mainly over the eastern half of the local area at least
through Sunday AM closer to the gradient of higher deep layer
moisture. There are indications that a drier punch of air will
entrain on the southern flank of the larger scale cyclonic
circulation of the southern stream low. This would act to limit
rain chances/cut back the coverage over the western half of the
local area.
May see a westward extension of higher PoPs Sunday afternoon.
Considering the mid-level cold core of the upper low near-by and a
modest diffluent southwesterly flow aloft suggests that storms
mainly Sunday afternoon could become locally strong or severe.
Large hail and locally severe wind gusts look to be the main
threat in those. These could be more focused along and near a weak
surface trough across parts of the western Florida Panhandle and
southern Alabama in the presence of favorable upper support and
instability. The overall severe risk Sunday is Marginal.
Rip current risk looks to remain HIGH through Monday night. /10
Tuesday through Friday...
Middle to late next week looks rain-free. Upper trough axis moves
east of the area. Drier air expands over the central Gulf coast
as the northern extent of an upper ridge over the Gulf advances
east over the area. /10
&&
.AVIATION...
(18Z TAFS)
Issued at 1213 PM CDT Fri May 9 2025
A quasi-stationary front draped along the Gulf coast along with a
developing wave of frontal surface low pressure over the MS Sound
by tonight will serve as a focus for increased rain chances in the
near term. Already seeing this upstream on radar trends with
increased coverage over south MS/southeast LA with activity
translating northeast. Cig's initially starting the 18Z TAF at mid
levels and VFR categories projected to lower into MVFR categories
going through the course of the afternoon as rain shield makes a
closer approach. Cigs look to continue to lower to IFR/LIFR
categories tonight with vsby restricted to 1 to 3 miles at times
with passage of moderate to locally heavy shra/tsra. Winds
occasionally gusty. /10
&&
.MARINE...
Issued at 109 PM CDT Fri May 9 2025
A low pressure system develops this evening over our Gulf waters
and pushes onshore late tonight into Saturday. This will allow for
winds and seas to quickly increase, especially over marine areas
east of the developing low. Winds, waves and seas locally higher
in and near storms. Visibility could be reduced briefly to a mile
or less with the passage of stronger storms. A wide range of wind
directions this weekend with the low in the area. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 64 77 61 80 62 79 60 83 / 90 50 20 30 30 50 10 20
Pensacola 68 77 67 78 67 78 67 81 / 90 60 40 50 60 50 20 20
Destin 69 76 69 79 69 80 68 81 / 90 80 50 70 70 50 20 20
Evergreen 64 76 61 80 61 81 58 83 / 90 90 40 70 60 70 20 30
Waynesboro 63 74 57 79 59 77 58 82 / 90 70 30 60 40 60 10 20
Camden 64 74 61 78 61 79 59 80 / 90 90 50 80 70 70 20 30
Crestview 65 78 63 80 62 82 60 84 / 90 80 50 70 70 60 20 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Saturday morning through late Monday
night for ALZ265-266.
FL...High Rip Current Risk from Saturday morning through late Monday
night for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory from midnight tonight to 6 PM CDT Saturday
for GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, May 9, 2:30 PM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
230 PM CDT Fri May 9 2025
FLZ205-206-092015-
Okaloosa Inland FL-Okaloosa Coastal FL-
230 PM CDT Fri May 9 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OKALOOSA COUNTY THROUGH
315 PM CDT...
At 229 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Wright, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Valparaiso and Niceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3051 8675 3067 8673 3077 8641 3050 8641
TIME...MOT...LOC 1929Z 254DEG 10KT 3059 8665
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, May 9, 2:48 PM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
248 PM CDT Fri May 9 2025
ALZ264>266-092015-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
248 PM CDT Fri May 9 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MOBILE AND
SOUTHWESTERN BALDWIN COUNTIES THROUGH 315 PM CDT...
At 247 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Petit Bois Island to 7 miles
southwest of Coden to 7 miles southwest of Dauphin Island to 24 miles
south of Fort Morgan. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gulf Shores, Coden, Dauphin Island, Fort Morgan, Magnolia Springs,
Alabama Port, Point Clear, Bayou La Batre, and Bon Secour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3022 8832 3024 8834 3025 8838 3033 8840
3035 8839 3038 8841 3039 8841 3038 8840
3046 8840 3048 8823 3051 8783 3043 8771
3024 8765 3022 8766
TIME...MOT...LOC 1947Z 226DEG 34KT 3029 8847 3028 8830 3016 8817 2987
8801
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, May 9, 5:22 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
522 PM CDT Fri May 9 2025
FLZ202>206-092300-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
522 PM CDT Fri May 9 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN OKALOOSA...SOUTHEASTERN
SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES THROUGH 600 PM CDT...
At 521 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gulf Breeze to 11 miles southeast of
Navarre Beach. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cinco Bayou, Ocean City, Mary Esther, Gulf Breeze, Fort Walton Beach,
Pensacola, Pensacola Beach, Shalimar, Wright, Destin, Valparaiso,
Lake Lorraine, Oriole Beach, Navarre Beach, Goulding, Niceville,
Roeville, Bagdad, Eglin AFB, and Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3037 8728 3083 8694 3062 8639 3046 8639
3046 8636 3028 8658 3029 8680 3026 8698
TIME...MOT...LOC 2221Z 219DEG 29KT 3039 8717 3023 8678
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, May 9, 5:58 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
558 PM CDT Fri May 9 2025
ALZ059-060-FLZ203-205-206-092345-
Covington AL-Escambia AL-Okaloosa Inland FL-Okaloosa Coastal FL-
Santa Rosa Inland FL-
558 PM CDT Fri May 9 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN ESCAMBIA...SOUTHWESTERN
COVINGTON...OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES THROUGH 645
PM CDT...
At 557 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northwest of Valparaiso to 9 miles
southwest of Crestview to 5 miles northeast of Roeville to 4 miles
north of Point Baker. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Niceville, Laurel Hill, Baker, Roeville, Lockhart, Shalimar,
Crestview, Point Baker, Valparaiso, Eglin AFB, Florala, and Lake
Lorraine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3099 8639 3063 8639 3041 8656 3056 8673
3062 8695 3066 8718 3123 8698 3122 8676
3120 8677 3119 8676 3120 8674 3118 8673
3119 8670 3122 8670 3122 8662 3113 8637
3100 8621
TIME...MOT...LOC 2257Z 205DEG 37KT 3054 8656 3065 8668 3072 8691 3075
8703
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:59 AM CDT | Rip Current Statement | MOB | Escambia, Okaloosa, Santa Rosa | 4 days |
| May 9, 2:30 PM CDT | Special Weather Statement | MOB | Okaloosa | 45 min |
| May 9, 5:22 PM CDT | Special Weather Statement | MOB | Okaloosa, Santa Rosa | 38 min |
| May 9, 5:54 PM CDT | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| May 9, 5:58 PM CDT | Special Weather Statement | MOB | Okaloosa, Santa Rosa | 47 min |
Nearby
Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.